Skip to content

Drug interactions

Lenacapavir + Verapamil

Severity: Moderate

Lenacapavir and Verapamil: moderate interaction.

Last updated

For healthcare professionals — reference only. This page is a brief summary, not medical advice and not a substitute for official labeling or clinical judgement. Always verify before prescribing or dispensing.

Summary

Lenacapavir is a moderate CYP3A inhibitor and can raise verapamil exposure, with persistent effect after subcutaneous dosing. This may cause hypotension, bradycardia or AV block.

What this interaction means in plain words

Lenacapavir and Verapamil can affect each other. The combination is often manageable, but it may need a change of dose, a change of timing, or extra checks while both are taken.

Lenacapavir belongs to Anti Virals; Verapamil belongs to Cardiovascular.

Evidence level: Low

Why it happens

Lenacapavir inhibits CYP3A4, reducing verapamil metabolism.

What to do

Monitor blood pressure, heart rate and PR interval, including for months after the last subcutaneous lenacapavir dose. Reduce the verapamil dose if needed.

What to ask your pharmacist

  • Should I take them at different times of day?
  • Does the dose of either medicine need to change?
  • Is there anything I should avoid, such as alcohol or certain foods, while on both?

Bring a full list of your medicines, including over-the-counter products, supplements and herbal remedies, to every pharmacy visit.

Pro+ members

Unlock the full page

Create an account and start a Pro+ trial to unlock the full management advice for Lenacapavir and Verapamil, the additional notes, the evidence detail and the whole-prescription interaction checker.

  • Full clinical management advice
  • Additional notes
  • Evidence detail
  • Interaction checker for a whole prescription

Try Pro+ free for 14 days on the web. No card needed.

Frequently asked questions

Can I take Lenacapavir with Verapamil?

MediHelp rates the interaction as moderate. Lenacapavir and Verapamil can affect each other. The combination is often manageable, but it may need a change of dose, a change of timing, or extra checks while both are taken. Lenacapavir is a moderate CYP3A inhibitor and can raise verapamil exposure, with persistent effect after subcutaneous dosing. This may cause hypotension, bradycardia or AV block.

How serious is the interaction between Lenacapavir and Verapamil?

MediHelp rates it moderate, on a four-level scale (minor, moderate, major, contraindicated) based on published labels and references. What to do, in brief: Monitor blood pressure, heart rate and PR interval, including for months after the last subcutaneous lenacapavir dose. Reduce the verapamil dose if needed.

What other medicines interact with Verapamil?

MediHelp also lists interactions of Verapamil with, for example, Dofetilide, Flibanserin, Lomitapide. The full list is on the Verapamil page.

Full monographs, dosing and an interaction checker in the MediHelp app

Open the complete reference, check multi-drug interactions and use dosing tools in the MediHelp app.

Browse A–Z · Drug interactions

Get the app Sign in